Alert archive / Florida / Wind Advisories in 2017
Wind Advisory 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Oct 17, 2017, 2:12 AM EDT for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2017, 2:12 AM EDT (06:12 UTC)
- Expired
- Oct 17, 2017, 2:33 PM EDT
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1944 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WWUS72 KJAX 170612 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 212 AM EDT Tue Oct 17 2017 FLZ033-038-124-125-GAZ154-166-172200- /O.NEW.KJAX.WI.Y.0014.171017T0612Z-171017T2200Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn- Coastal Camden- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 212 AM EDT Tue Oct 17 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect until 6 PM EDT this evening. * TIMING...Early this morning through this afternoon. * WINDS...North to northeast 15 to 25 mph with gusts up to 40 mph. Highest winds will be along the beaches and intracoastal waterways. * IMPACTS...Strong winds will bring down some tree limbs and some weaker trees, especially with the wet soils. Unsecured outdoor items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Motorists in high profiles vehicles are advised to use caution until the wind subsides. && $$
2 follow-up statements
925 WWUS72 KJAX 171206 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 806 AM EDT Tue Oct 17 2017 FLZ033-038-124-125-GAZ154-166-172200- /O.CON.KJAX.WI.Y.0014.000000T0000Z-171017T2200Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn- Coastal Camden- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 806 AM EDT Tue Oct 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * TIMING...Early this morning through this afternoon. * WINDS...North to northeast 15 to 25 mph with gusts up to 40 mph. Highest winds will be along the beaches and intracoastal waterways. * IMPACTS...Strong winds will bring down some tree limbs and some weaker trees, especially with the wet soils. Unsecured outdoor items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Motorists in high profiles vehicles are advised to use caution until the wind subsides. && $$ Nelson
301 WWUS72 KJAX 171833 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 233 PM EDT Tue Oct 17 2017 FLZ033-038-124-125-GAZ154-166-171945- /O.CAN.KJAX.WI.Y.0014.000000T0000Z-171017T2200Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval-Coastal Glynn- Coastal Camden- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 233 PM EDT Tue Oct 17 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Jacksonville has cancelled the Wind Advisory. $$ Nelson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Oct 16, 10:26 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Oct 16, 10:26 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1026 PM EDT Mon Oct 16 2017
.UPDATE...
Significant airmass transition is underway this evening with
much cooler conditions in the process of advecting into the
region. Two cold fronts are pushing through this evening. The
first one is currently pushing slowly through northeast Florida
with strong storms producing heavy rainfall. The second front is
coming down the coast as a backdoor cold front and this front is
being trailed by strong northerly winds and a few showers. This
front is currently approaching Saint Simons Island and will
quickly shift down the coast and continue to increase the
convergence to force numerous to widespread showers and embedded
storms with locally heavy rainfall across the coastal counties of
northeast Florida overnight.
Northerly winds will increase to 20 to 25 mph with gusts up to
around 35 mph at the coast after midnight and these windy
conditions will continue through the day on Tuesday. Much lower
dewpoints will advect in from the north and this will help to
shutdown rain chances across inland locations of southeast Georgia
and across the Suwannee Valley area of northeast Florida.
Scattered to numerous showers will continue along the coast of
northeast Florida on Tuesday due to increased moisture
convergence near the coast. Locally heavy rainfall can be expected
and the WPC has included part of our area along the coast south of
Jacksonville in a moderate to slight risk of excessive rainfall.
These areas can expect to see at least 1 to 2 inches with much
higher amounts possible in localized areas through Tuesday.
Flagler County stands to see the most rain in our area and some
minor flooding will certainly be possible given the antecedent
wet conditions across that area.
Overcast low stratus clouds will quickly move in with the backdoor
cold front overnight. Overcast conditions will continue for all
coastal areas and most of inland northeast Florida through
Tuesday. Temperatures will struggle to move into the 70s for many
areas on Tuesday given the overcast conditions and cold air
advection.
&&
.AVIATION...
Low stratus clouds will quickly overspread the region after
midnight as strong northerly winds work down the coast. Windy
conditions will develop at the coastal TAF sites after midnight
and then across inland TAF sites on Tuesday. There is very high
confidence that ceilings will drop down to at least low MVFR
levels after midnight. Some areas may even briefly lower to IFR
ceilings. MVFR ceilings are expected to continue at all TAF sites
through the entire day on Tuesday. Some improvement may reach SSI
by late in the day as drier air continues to filter down the
coast.
&&
.MARINE...
Winds will quickly increase north to south overnight as a backdoor
cold front rapidly moves southward across the waters. Solid SCA
conditions are expected to develop with gusts to gale force
expected. Numerous showers are also expected, especially across
the northeast Florida waters.
Rip Currents: High Risk of Rip Currents due to strong
northeasterly winds and rough and building surf.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 56 71 50 76 / 20 10 0 0
SSI 64 70 64 76 / 80 20 10 20
JAX 66 72 64 78 / 80 40 20 20
SGJ 72 75 70 78 / 90 60 50 50
GNV 68 72 62 80 / 70 20 10 20
OCF 69 75 65 82 / 60 20 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 AM EDT Tuesday for Putnam.
GA...None.
AM...Small Craft Advisory until 3 PM EDT Thursday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 10 PM EDT Wednesday for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Wolf/Shuler/CorlessHazardous weather outlook, Oct 16, 5:55 AM EDT, 20 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 555 AM EDT Mon Oct 16 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-171000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 555 AM EDT Mon Oct 16 2017 ...DENSE FOG ADVISORY FOR PORTIONS OF THE AREA THROUGH 9 AM THIS MORNING... ...MODERATE RISK OF RIP CURRENTS... ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Areas to widespread early morning dense fog expected through early this morning. A dense fog advisory is in effect for most of southeast Georgia and portions of inland northeast Florida. A moderate risk of rip currents expected along northeast Florida beaches due to easterly swells. Minor tidal flooding will continue within the St. Johns River basin at times of high tide across Putnam County tonight late tonight. A strong cold front will push through the area bringing a chance of thunderstorms this afternoon into the evening. Locally Heavy rainfall and gusty winds may accompany some thunderstorms. In the wake of the cold front late this evening and overnight...north- northeast winds will increase to 20 mph with gusts of 30 to 35 mph along the coast from St Simons Island to Flagler Beach. A Small Craft Advisory is in effect beginning tonight for all the coastal waters in the wake of a strong cold front. Gusts to gale force will be possible late tonight through Tuesday Night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The moderate to strong northeast flow that begins tonight and continues through mid week along the coast will contribute to periods of high surf...possible minor flooding and beach erosion during high tide...and a High Risk of rip currents. Brief periods of heavy rainfall are possible along the coast from around St Augustine southward Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Oct 16, 11:04 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1104 PM EDT MON OCT 16 2017
FLZ036>038-040-170400-
Putnam FL-Alachua FL-Marion FL-Flagler FL-
1104 PM EDT MON OCT 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...FLAGLER...
SOUTHERN PUTNAM AND CENTRAL MARION COUNTIES UNTIL MIDNIGHT EDT...
At 1104 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rochelle to near Palm Coast. Movement was
south at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Palm Coast, Ocala, Flagler Beach, Bunnell, Crescent City,
Interlachen, Pomona Park, Fort McCoy, Salt Springs and Andalusia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2946 8109 2946 8112 2943 8110 2941 8115
2926 8115 2926 8141 2940 8142 2938 8145
2933 8168 2928 8164 2916 8164 2921 8249
2922 8240 2938 8241 2964 8228 2959 8113
TIME...MOT...LOC 0304Z 017DEG 16KT 2959 8218 2954 8124
STRUBLESpecial weather statement, Oct 16, 11:09 PM EDT, 3 hours 3 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1109 PM EDT MON OCT 16 2017 FLZ031>033-036>038-170330- St. Johns FL-Putnam FL-Alachua FL-Bradford FL-Clay FL-Flagler FL- 1109 PM EDT MON OCT 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...NORTHERN FLAGLER...SOUTHEASTERN BRADFORD...SOUTHEASTERN ST. JOHNS...PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL 1130 PM EDT... At 1108 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from Melrose to near Marineland. Movement was south at 20 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Palm Coast, Palatka, Flagler Beach, Bunnell, Interlachen, Keystone Heights, Pomona Park, Hastings, Melrose and East Palatka. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2956 8230 2986 8220 2974 8124 2945 8111 TIME...MOT...LOC 0308Z 337DEG 27KT 2970 8205 2963 8125 STRUBLE
Local storm report, Oct 16, 11:44 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1144 PM EDT MON OCT 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 4 SE ST. AUGUSTINE 29.86N 81.26W
10/16/2017 M47.00 MPH AMZ454 FL C-MAN STATION
CMAN SAUF1 MEASURED A GUST TO 41 KNOTS/47 MPH FROM THE
NORTH.
&&
ASHASHYLocal storm report, Oct 16, 11:49 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1149 PM EDT MON OCT 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 1 SSE CRESCENT BEACH 29.72N 81.23W
10/16/2017 M45 MPH St. Johns FL MESONET
MESONET OBSERVATION MEASURED A GUST TO 45 MPH.
&&
ASHASHYSpecial weather statement, Oct 16, 11:53 PM EDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1153 PM EDT MON OCT 16 2017 FLZ036-037-040-170445- Putnam FL-Alachua FL-Marion FL- 1153 PM EDT MON OCT 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...WEST CENTRAL PUTNAM AND CENTRAL MARION COUNTIES UNTIL 1245 AM EDT... At 1152 PM EDT, Doppler radar was tracking a strong thunderstorm near Hawthorne, or 8 miles north of Citra, moving southeast at 15 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Ocala, Fort McCoy, Juniper Springs, Citra, Lynne, Sparr, Anthony, Silver Springs Shores, Cross Creek and Santos. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2955 8225 2959 8184 2909 8164 2911 8231 TIME...MOT...LOC 0352Z 337DEG 12KT 2954 8208 STRUBLE
Special weather statement, Oct 17, 1:15 AM EDT, 57 minutes before
Special Weather Statement National Weather Service Jacksonville FL 115 AM EDT TUE OCT 17 2017 FLZ040-170545- Marion FL- 115 AM EDT TUE OCT 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL 145 AM EDT... At 115 AM EDT, Doppler radar was tracking a strong thunderstorm near Silver Springs Shores, or near Ocala, moving south at 30 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Ocala, Lynne, Weirsdale, Santos, Ocklawaha, Moss Bluff, Silver Springs Shores, Lake Weir, Belleview and Summerfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2924 8217 2929 8189 2896 8182 2896 8224 TIME...MOT...LOC 0515Z 000DEG 26KT 2917 8204 STRUBLE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 8:12 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 48 min |
| Oct 16, 10:08 PM EDT | Special Marine Warning | JAX | 67 min | |
| Oct 16, 10:11 PM EDT | Special Weather Statement | JAX | Clay, Putnam | 49 min |
| Oct 16, 10:13 PM EDT | Special Weather Statement | JAX | Saint Johns | 47 min |
| Oct 16, 10:52 PM EDT | Areal Flood Advisory | JAX | Clay, Saint Johns | 3 hr |
| Oct 16, 10:56 PM EDT | Special Marine Warning | JAX | 94 min | |
| Oct 16, 11:04 PM EDT | Special Weather Statement | JAX | Flagler, Marion, Putnam | 56 min |
| Oct 16, 11:09 PM EDT | Special Weather Statement | JAX | Flagler, Putnam | 21 min |
| Oct 16, 11:12 PM EDT | Areal Flood Advisory | JAX | Putnam | 3 hr |
| Oct 16, 11:20 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 3 hr |
| Oct 16, 11:53 PM EDT | Special Weather Statement | JAX | Marion | 52 min |
| Oct 17, 12:02 AM EDT | Areal Flood Advisory | JAX | Putnam | 2 hr |
| Oct 17, 12:15 AM EDT | Areal Flood Advisory | JAX | Alachua, Marion, Putnam | 3 hr |
| Oct 17, 12:25 AM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 2 hr |
| Oct 17, 12:56 AM EDT | Special Marine Warning | JAX | 64 min | |
| Oct 17, 1:00 AM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 2 hr |
| Oct 17, 1:15 AM EDT | Special Weather Statement | JAX | Marion | 30 min |
| Oct 17, 1:50 AM EDT | Areal Flood Advisory | JAX | Marion | 85 min |
| Oct 17, 1:53 AM EDT | Special Marine Warning | JAX | 97 min | |
| Oct 17, 2:08 AM EDT | Special Marine Warning | JAX | 97 min | |
| Oct 17, 2:19 AM EDT | Areal Flood Advisory | JAX | Saint Johns | 116 min |
| Oct 17, 2:32 AM EDT | Areal Flood Warning | JAX | Saint Johns | 118 min |
| Oct 17, 3:43 AM EDT | Special Marine Warning | JAX | 47 min | |
| Oct 17, 3:49 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 6 days |
| Oct 17, 3:49 AM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 39 hr |
| Oct 17, 3:50 AM EDT | Areal Flood Advisory | JAX | Flagler | 55 min |
Nearby
Wind Advisories in Florida, 2017Wind Advisories in Georgia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.